Existence and uniqueness of fixed point in partially ordered sets and applications to ordinary differential equations. (English) Zbl 1140.47045

Summary: We prove some fixed point theorems in partially ordered sets, providing an extension of the Banach contractive mapping theorem. Having studied previously the nondecreasing case [Order 22, No.3, 223–239 (2005; Zbl 1095.47013)], we consider in this paper nonincreasing mappings as well as non-monotone mappings. We also present some applications to first-order ordinary differential equations with periodic boundary conditions, proving the existence of a unique solution admitting the existence of a lower solution.


47H10 Fixed-point theorems
47H07 Monotone and positive operators on ordered Banach spaces or other ordered topological vector spaces
47N20 Applications of operator theory to differential and integral equations
34B15 Nonlinear boundary value problems for ordinary differential equations


Zbl 1095.47013
Full Text: DOI


[1] Ran, A. C. M., Reurings, M. C. B.: A .xed point theorem in partially ordered sets and some applications to matrix equations. Proc. Amer. Math. Soc., 132, 1435–1443 (2004) · Zbl 1060.47056 · doi:10.1090/S0002-9939-03-07220-4
[2] Nieto, J. J., Rodríguez-López, R.: Contractive Mapping Theorems in Partially Ordered Sets and Applications to Ordinary Differential Equations. Order, 22, 223–239 (2005) · Zbl 1095.47013 · doi:10.1007/s11083-005-9018-5
[3] Tarski, A.: A lattice-theoretical fixpoint theorem and its applications. Pacific J. Math., 5, 285–309 (1955) · Zbl 0064.26004
[4] Cousot, P., Cousot, R.: Constructive versions of Tarski’s fixed point theorems. Pacific J. Math., 82, 43–57 (1979) · Zbl 0413.06004
[5] Zeidler, E.: Nonlinear functional analysis and its applications, Vol I: Fixed-Point Theorems, Springer-Verlag, New York, 1986 · Zbl 0583.47050
[6] Amann, H.: Order structures and fixed points, Bochum: Mimeographed lecture notes, Ruhr–Universität, 1977
[7] Heikkilä, S., Lakshmikantham, V.: Monotone iterative techniques for discontinuous nonlinear differential equations, Marcel Dekker, Inc., New York, 1994 · Zbl 0804.34001
[8] Ladde, G. S., Lakshmikantham, V., Vatsala, A. S.: Monotone iterative techniques for nonlinear differential equations, Pitman, Boston, 1985 · Zbl 0658.35003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.